MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; NORTH MINOR PACK-LF

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; NORTH MINOR PACK-LF
Model Number DYNJ0166780Q
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported; "laps from the medline surgical packs are falling apart and leaving threads within patients, putting them at risk for surgical infections and repeat surgeries." email received by (b)(6), clinical nurse manager surgery, (b)(6) hospital, whom provided additional information in regards to this incident.Reporter states, this incident occurred on (b)(6) 2021 during a bilateral breast tissue expander/implant exchange.Reporter confirms the lap sponges were not used to wipe sharp instruments or catheters.The threads were noted to be in the surgical site and were removed via irrigation and forceps.Reporter states, there was no serious injury identified.General anesthesia used during the procedure and no additional anesthesia was required.Please see sample evaluation report below.Due to the reported incident, medical intervention and in an abundance of caution, this med watch is being filed.If any further relevant information is identified or obtained, a supplemental med watch will be submitted.On 09/23/2021, 21:16:59 cst ((b)(4)) sample evaluation: "a sample was received for our investigation.We received one small piece of white thread in a biohazard bag as a sample for our investigation.We did not receive an entire piece of a lap sponge, the bundle of laps, or the rest of the pack at this time.We observed that the thread likely came from the reported lap sponge.From this, we are unable to determine how this piece of thread detached from the rest of the sponge.Investigation summary: the account reported finding laps are falling apart during use.The reported issue occurred in item dynj0166780q (lot 21gma942).We could not determine root cause for reported issue from the returned sample.".
 
Event or Problem Description
It was reported; "laps from the medline surgical packs are falling apart and leaving threads within patients, putting them at risk for surgical infections and repeat surgeries.".

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
NORTH MINOR PACK-LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key12526694
Report Number1423395-2021-00042
Device Sequence Number19979453
Product Code LRO
UDI-Device Identifier10193489866346
UDI-Public10193489866346
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ0166780Q
Device Catalogue NumberDYNJ0166780Q
Device Lot Number21GMA942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient Weight82